Alert archive / Kansas / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Wichita, KS

November 14, 200717 counties in Kansas

NWS Wichita, KS issued this red flag warning at Nov 14, 2007, 3:37 AM CST for 17 counties in Kansas. It took effect at Nov 14, 2007, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 3:37 AM CST (09:37 UTC)
In effect from
Nov 14, 2007, 11:00 AM CST
Expired
Nov 14, 2007, 6:00 PM CST
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KICT 140937
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
337 AM CST WED NOV 14 2007

KSZ051-141045-
/O.CAN.KICT.FW.A.0001.071114T1700Z-071115T0000Z/
MCPHERSON-
337 AM CST WED NOV 14 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

KSZ032-033-047>050-067-082-141745-
/O.UPG.KICT.FW.A.0001.071114T1700Z-071115T0000Z/
/O.NEW.KICT.FW.W.0002.071114T1700Z-071115T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-RENO-KINGMAN-
337 AM CST WED NOV 14 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXTREME FIRE DANGER IS FORECAST IN THE WATCH AREA TODAY. THIS AREA
IS GENERALLY WEST OF A LINE FROM SALINA TO HUTCHINSON TO KINGMAN.  WINDS
WILL BE NORTH 20 TO 30 MPH WITH HIGHER GUSTS...WHILE THE RELATIVE
HUMIDITY SHOULD FALL BELOW 20 PERCENT. THIS ALONG WITH DRY
CONDITIONS ACROSS THE AREA...WILL RESULT IN EXTREME FIRE DANGER. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HOWERTON
2 follow-up statements
000 
WWUS83 KICT 141731
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1131 AM CST WED NOV 14 2007

KSZ051>053-068-069-083-091>093-150000-
/O.EXA.KICT.FW.W.0002.000000T0000Z-071115T0000Z/
MCPHERSON-MARION-CHASE-HARVEY-BUTLER-SEDGWICK-HARPER-SUMNER-
COWLEY-
1131 AM CST WED NOV 14 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

EXTREME FIRE DANGER IS FORECAST IN THE WARNING AREA TODAY. WINDS
WILL BE NORTH 20 TO 30 MPH WITH HIGHER GUSTS... WHILE THE RELATIVE
HUMIDITY IS EXPECTED TO FALL BELOW 20 PERCENT. THIS ALONG WITH
DRY CONDITIONS ACROSS THE AREA...WILL RESULT IN EXTREME FIRE
DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KSZ032-033-047>050-067-082-150000-
/O.CON.KICT.FW.W.0002.000000T0000Z-071115T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-RENO-KINGMAN-
1131 AM CST WED NOV 14 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

EXTREME FIRE DANGER IS FORECAST IN THE WARNING AREA TODAY. WINDS
WILL BE NORTH 20 TO 30 MPH WITH HIGHER GUSTS... WHILE THE RELATIVE
HUMIDITY IS EXPECTED FALL BELOW 20 PERCENT. THIS ALONG WITH DRY
CONDITIONS ACROSS THE AREA...WILL RESULT IN EXTREME FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CHANCE
000 
WWUS83 KICT 142349
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CST WED NOV 14 2007

...FIRE WEATHER CONDITIONS ARE IMPROVING...

KSZ032-033-047>053-067>069-082-083-091>093-150100-
/O.EXP.KICT.FW.W.0002.000000T0000Z-071115T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
549 PM CST WED NOV 14 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

RELATIVE HUMIDITY VALUES ARE INCREASING AND WIND SPEEDS ARE
DECREASING AS HIGH PRESSURE MOVES INTO THE CENTRAL PLAINS.
THEREFORE... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

CDB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Nov 14, 3:23 AM CST, 14 minutes earlier.

Area forecast discussion, Nov 14, 3:23 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CST WED NOV 14 2007

.DISCUSSION...

TODAY-TONIGHT:

FRONT MAKING GOOD PROGRESS ACROSS THE AREA WITH GUSTY WINDS AND
VERY DRY AIR IN ITS WAKE. LATEST RUNS HAVE BACKED OFF ON THE WINDS
SLIGHTLY. TEMPERATURES WILL BE QUITE TRICKY. NOT SURE WHY MODEL
OUTPUT STATISTICS IS RUNNING SO WARM RELATIVE TO FORECAST
SOUNDINGS. HAVE BASED TEMPERATURES MORE OFF THE 1800 UTC/2100 UTC
GLOBAL FORECAST SYSTEM MODEL SOUNDINGS AFTER NEGATING THE
SUSPICIOUS SURFACE DATA...THEN ADJUSTED HOURLY TEMPERATURES TO
MODEL OUTPUT STATISTICS CURVE AND FORECAST MAXES. BIG CONCERN FOR
FIRE WEATHER CONCERN IS DEWPOINTS. MORE ON THAT IN FIRE WEATHER
SECTION. WINDS WILL SIGNIFICANTLY DIMINISH AFTER SUNSET...WITH CHILLY
NIGHT IN STORE FOR THE AREA.

THU-THU NIGHT:

TYPICALLY FALL-LIKE WEATHER WITH COOL NIGHTS AND SUNNY DAYS
ANTICIPATED. MAIN CONCERN IS MAXIMUM TEMPERATURES WITH RATHER
LIMITED MIXING...DRY AIR AND ABUNDANT SUNSHINE.

FRI-TUE:

LITTLE CHANGE TO FORECAST THROUGHOUT THE PERIOD. STILL SOME
UNCERTAINTY ON DEPTH OF MIXING ON BOTH FRI AND SAT...WITH
INCREASING POTENTIAL FOR LARGE TEMPERATURE BUST...ESPECIALLY GIVEN
THE DRY AIR AND SUNSHINE.  SUSPECT THERE COULD BE LARGE WEST-EAST
TEMPERATURE GRADIENT ON FRI. -HOWERTON

&&

.FIRE WEATHER...

RED FLAG CONDITIONS ARE EXPECTED STARTING 1700 UTC AND WILL CONTINUE
INTO THE AFTERNOON WEST OF A LINE FROM SALINA TO KINGMAN. GLOBAL
FORECAST SYSTEM MODEL SOUNDINGS SHOW EXTREMELY DRY AIR FROM
SURFACE-700MB. MIXING COULD DROP DEWPOINTS TO AROUND 10 BY
MIDDAY...SEVERAL DEGREES LOWER THAN CURRENTLY FORECAST. CURRENT
HUMIDITY FORECAST IS JUST BELOW THE 20 PERCENT THRESHOLD...BUT
GIVEN HIGHER LIKLIHOOD THAT IT WILL BE DRIER...WENT AHEAD AND
HOISTED RED FLAG WARNING.

&&

.AVIATION...

CLOUDS NEAR 3KFT SHOULD EXIT KCNU THIS MORNING. OTHERWISE VFR CONDITIONS
ANTICIPATED AT ALL SITES. MIDDLE LEVEL CLOUD DECK SHOULD SPREAD
ACROSS CENTRAL KS THIS MORNING AND DISSIPATE THIS AFTERNOON.
GUSTY NORTH WINDS SHOULD DIMINISH AROUND 0000 UTC. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  30  55  32 /  10   0   0   0
HUTCHINSON      56  28  55  32 /   0   0   0   0
NEWTON          55  30  53  32 /   0   0   0   0
ELDORADO        56  31  53  33 /  10   0   0   0
WINFIELD-KWLD   58  31  55  36 /  10   0   0   0
RUSSELL         54  24  56  28 /   0   0   0   0
GREAT BEND      55  24  56  29 /   0   0   0   0
SALINA          57  29  55  34 /   0   0   0   0
MCPHERSON       55  30  54  32 /   0   0   0   0
COFFEYVILLE     60  32  54  33 /  10   0   0   0
CHANUTE         57  31  53  31 /  10   0   0   0
IOLA            56  31  53  31 /  10   0   0   0
PARSONS-KPPF    59  30  54  32 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR KSZ032-033-047>050-067-082.

&&
Hazardous weather outlook, Nov 13, 5:06 PM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CST TUE NOV 13 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
506 PM CST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY HIGH TO POSSIBLE EXTREME FIRE DANGER LEVELS WILL AFFECT THE
REGION ON WEDNESDAY...SEE THE LATEST FIRE WEATHER WATCH FOR
ADDITIONAL DETAILS.

FIRE DANGER LEVELS COULD REACH THE HIGH CATEGORY ON FRIDAY ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

Nearby

Red Flag Warnings in Kansas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.